MAUDE Adverse Event Report: MEDICAL INFORMATION TECHNOLOGY, INC. EXPANSE LABORATORY / GENETICS / MICROBIOLOGY AND ANATOMICAL PATHOLOGY

MEDICAL INFORMATION TECHNOLOGY, INC. EXPANSE LABORATORY / GENETICS / MICROBIOLOGY AND ANATOMICAL PATHOLOGY
Model Number EXPANSE 2.1
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Breast Mass (2439)
Date of Event 05/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The reported adverse event (ae) originated at (b)(6) and centered on a product use error that resulted in a five-month delay in a patient's lymphoma diagnosis and subsequent referral to medical oncology.The delay occurred because a provider missed critical diagnostic information.The patient, a 73-year-old, had a left breast mastectomy on (b)(6) 2025.The problem the core issue was confusion caused by blank pages in an outside vendor (ov) pathology report (from (b)(6) clinic) that had been improperly copied into the medical information technology, inc.(meditech) anatomical pathology (pth) report.Improper workflow on (b)(6) 2025, when the ov results were entered, the provider attached the ov report to the meditech anatomical pathology specimen report by taking a screenshot and using the copy/paste function in microsoft word.Resulting blank pages this flawed workflow resulted in two primarily blank pages being inserted between pages 1 and 3 of the mayo clinic pathology report within the meditech system.These blank pages later caused confusion during chart review.Missed diagnosis the provider reviewed only the first page, which displayed a "result summary" of "negative" for b-cell lymphoma, fish, tissue results.Because the subsequent pages appeared blank, the provider did not continue reviewing the report.The critical final diagnosis of "low-grade b-cell lymphoma, best classified as marginal zone lymphoma with follicular colonization" was located on a later page of the meditech anatomical pathology specimen report with the integrated (b)(6) clinic report.Delayed patient care this statement supporting the cancer diagnosis was "not recognized" and thus "not conveyed to the patient at that time".Consequently, the patient was referred to medical oncology in (b)(6) 2025 instead of (b)(6) 2025.Logan health attributed the cause of the reported issue to "user error".
 
Additional Manufacturer Narrative
Meditech resolution and recommendation.Meditech's investigation confirmed the cause of the blank pages as user error and categorized the adverse event outcome as education.Meditech strongly recommended that the customer use the "image data section" to insert outside vendor (ov) reports, rather than copy/paste within microsoft word, to prevent the insertion of unintended blank pages and ensure that images are permanently stored within the meditech software.The customer agreed to review and discuss this updated workflow with the pathologists.Meditech makes reference materials available to all expanse anatomical pathology customers, including knowledge base articles (kbs) and training reference guides related to pathology data sections, the pathology dictionary overview, and ms word report building.Furthermore, meditech confirmed that a new safety workflow/education knowledge base article will be created to ensure all customers are informed on how to manage similar situations and potential adverse events.

Brand Name
EXPANSE LABORATORY / GENETICS / MICROBIOLOGY AND ANATOMICAL PATHOLOGY
Common Device Name
EXPANSE LABORATORY / GENETICS / MICROBIOLOGY AND ANATOMICAL PATHOLOGY
Manufacturer (Section D)
MEDICAL INFORMATION TECHNOLOGY, INC.
7 blue hill river rd
canton MA 02021
Manufacturer (Section G)
MEDICAL INFORMATION TECHNOLOGY, INC.
7 blue hill river rd
canton MA 02021
Manufacturer Contact
craig raposa
7 blue hill river rd
canton, MA 02021
7818213000
MDR Report Key23391290
Report Number3009404844-2025-00004
Device Sequence Number18653772
Product Code JQP
UDI-Device Identifier00863529000155
UDI-Public00863529000155
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEXPANSE 2.1
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2025
Initial Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexFemale